Many prescription and nonprescription medicines may reduce
your blood's ability to clot and cause bruising or bleeding under the skin. A
few examples are:
Medicines (called blood thinners) that prevent blood clots. Also, taking a nonprescription medicine with a blood thinner may
increase your risk of bruising and bleeding.
Medicines used to
Nonsteroidal anti-inflammatory drugs (NSAIDs), such
as aspirin and ibuprofen (for example, Advil or Motrin).
such as prednisone.
If you have unexplained bruises and take one of the medicines listed above, have recently started taking a new medicine, or have increased a
dose of a medicine:
Call the doctor who prescribed the medicine. He or
she can determine whether you should stop taking the medicine or take a
different one. An appointment may or may not be needed.
If you are
taking nonprescription medicine, stop taking the medicine. Call your doctor if you feel you need to keep taking the medicine or if you need
help to control your symptoms after you stop taking the medicine
ByHealthwise Staff Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine E. Gregory Thompson, MD - Internal Medicine Adam Husney, MD - Family Medicine Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine